Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


sporadic diarrhea and bloating
Sep 25, 2000

I am experiencing severe diarrhea, but only periodically. Is there any way to tell whether this is a result of the anti-viral drugs I am taking or an opportunistic gastrointestinal infection? When I started taking the drugs, I had no diarrhea for more than a week. Then, for one day it was a problem, and then I was fine for a week. Then, more diarrhea and bloating. Since it's so sporadic, I am uncertain whether or not to consider this a side effect of the medication, or that I ate some bad food, or?? Can you help?

Thanks.

Thank you.

Response from Dr. Feinberg

You can eliminate the idea that it is an infection by having a set of tests done on stool samples obtained when the diarrhea is active. It could also be from the medicines, because side effects are not always the same all the time. Work with your doctor to figure this out. If you decide that it's due to the drugs, then you can take anti-diarrhea medication, or you can switch your antiretrovirals around, and see what works best for you.


Previous
Persistent HPV manifestation
Next
Urinary tract infection, help!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement